Meds, Mind, Body & Benefits > Mental Health & HIV

i suspect my partner has mental issues....don't know how to help him

(1/2) > >>

karry:
My partner and I have been together full time since may 2010. Before that we dated in 2008 and separated late 2009.
He is a great guy and I absolutely love him and can't see my life without him. But I have been noticing a lot of strange things about him.
1. He forgets a lot of things and u always have to remind him
2. He changes his mind almost every 30 secs about what he wants to do or eat. For example we plan going out for dinner then i get dressed and ready and he no longer wants to go. Then he decides to go but on the way will change his mind about the restaurant maybe five times.
3. He is away for work a lot. When he comes back he gets mad if in his absence i folded and arranged his clothes. He'd rather i left them lying around...and i cant stand living in disorder.
4. He can only use a specific spoon to eat and ut must be placed in a specific place.
5. He returned home from a work trip and was mad at me on my birthday because in his absence i used his pen while in his office. I told him its absurd but he feels i am not respecting his boundaries.

I spoke to his brother and we are all very worried about these issues. My partner is a very macho military officer and does not believe he has an issues.
I am starting fo feel lost and need help.
Karry

mecch:
Thats out of whack behaviour and thinking. Also he's not respecting YOU, rather than the reverse.

He's positive, right? How long positive and is he on HAART? Is this a brain issue?  Or do you think its independent of HIV? 

Off hand I wonder if previously he was quite a control freak?  And OCD? 

Your post gives me the impression of a very ordered person who always did things by routine and his own way. 

But somehow there has been thrown a wrench in his routine, and now he goes through the motions of control, but he has lost

1) the ability to make decisions, and to see a point and goal for the control

2) the ability to manage his own control issues in perspective of the demands of give-and-take in a relationship.

Someone cleans up for him, he should say "thanks".

If he can't decide whether he wants to go out to eat or not, and then can't decide where to go, seems to me you can say what YOU WANT, and he should be able to say, "cool, sounds great".   

If he needs a precise place setting, he can set the table himself. 

Right now he sounds rigid but has no direction in the rigidity.

He doesn't reign in the control issues, he will be impossible to live with.  Tell him that in a way he can understand it and support him to get some help. 

I guess you know this already, living with such a person, but set your limits about how much of your space he can take up.

karry:
Thanks for the response Mecch. I was wondering if I was the one overreacting. He is pos since 2005 and been on meds since diagnosis. Last month he changed from kaletra  and combivir to complera. I tried to figure if its linked to the meds. His last cd4 was 650 vl  undetectable. He is physically very active.

Miss Philicia:
karry, depression and/or mood changes are a known side effect with Complera. Read the following link and scroll down to the side effects section:

http://www.aidsmeds.com/archive/Edurant_1619.shtml

Edurant can cause depression or mood changes. Be sure to contact your health care provider immediately if you are feeling said or hopeless, feeling anxious or restless, or have thoughts of hurting yourself (suicide) or have tried to hurt yourself.


Similar to what is found with the sustiva component of Atripla, the edurant component in Complera is in the same NNRTI class.

As far as how to go about getting your partner to accept that this is what is going on and advocating that he change to another regimen (I'd say specifically one that doesn't have an NNRTI class med in it, perhaps Stribild would be a good choice as it's also just one pill per day) I would sit him down, perhaps with his brother in the room, and show him the link that I just provided. Ideally his doctor would have had a short discussion when initially prescribing the medication, and perhaps he did. If your partner is then willing he should phone his doctor up and get a quick appointment to discuss this as I would find it unwise to wait.

Habersham:
Keep in mind also that your partner may just be a pain in the ass. I know people who aren't poz and aren't on any meds that do similar stuff. By all means talk to his brother, have him look into changing his meds. Be prepared though, that in the end, his is just too quirky to deal with. You can also find his quirks amusing.

Navigation

[0] Message Index

[#] Next page

Go to full version